MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Break (1069); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the preloaded toric intraocular lens (iol) was inserted into the right eye, the lens appeared damaged; it would not unravel and was shriveled.A normal amount of force was applied to deliver the lens into the eye.Due to the issue, the lens was removed and another johnson and johnson lens of the same model and diopter was implanted as replacement to complete the procedure.No unplanned medical or surgical interventions, such as vitrectomy, sutures, or incision enlargement were required.There was no patient injury.The patient is currently healing well without any issues.It was reported that the device caused or contributed to the event.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted; give date: not applicable, as lens was inserted and then removed/replaced during the same procedure.Section d6b: if explanted; give date: not applicable, as lens was inserted and then removed/replaced during the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: jan 13, 2026 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found stress mark on the cartridge that led to a damaged cartridge tip with ovd observed inside the cartridge.The plunger rod was also observed to be bent.The lens module and handpiece were inspected and no issues were identified.The lens was visually inspected and observed to be cut in half with a detached haptic and coated in viscoelastic residue.The lens was cleaned and further inspected and damage on the edge of the lens, and on the edge of one haptic was observed.No further issues were identified.No further evaluation was performed.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue was not identified during product evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23949965
Report Number3012236936-2026-000002
Device Sequence Number7946676
Product Code MJP
UDI-Device Identifier05050474746985
UDI-Public(01)05050474746985(17)260820
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite